Hello there, wow I am impressed to know that there is a forum on hair loss! About a year and a half ago I lost a LOT of hair, mostly on the top. I was shocked one day when I saw my brush and it was really full of hair. This has caused me an incredible amount of anxiety. I had bloodwork done and found out my iron was low so now I am taking an iron supplement and the doctor assured me my hair would grow back but it hasn't. This is so upsetting. I don't know why this happened, all I can think about is that I am on methadone ( I am currently tapering off ). I read where one person said that because of methadone he had lost a lot of hair on the top but now that he is off it is growning bacvk. I pray this is going to happen to me when I am off the methadone. I have always had thin hair , so for some of it to fall out is very upsetting! I just don't even know how to do my hair any more, I feel like I can't dress myself up and look nice anymore because I have so little hair and it just looks stupid. Does anyone have any opinions or ideas on this subject? Any feedback will be appreciated. Thanks much, Gayle
Hair loss is a temporary side effect of methadone and should revert back to normal after it is stopped. However you need to pay attention to your diet. Your hair needs vitamins and minerals to grow that it can only get from the bloodstream. So if you want to speed up your hair growth and thickness you should limit the intake of fat and salts. Selenium, zinc and magnesium are some of the minerals that your hair needs and also amino acids and vitamin E will help in growing hairs. You can regularly massage scalp with oil, use protein conditioner to avoid loss and help growing, prevent exposure in hot sun etc.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hello there, I can't tell you how pleased I was to see your response. it gives me hope! Losing hair is a horrible thing to happen to a woman, although I don't want to sound vain, there could be a lot worse things that could happen to me. I will surely take your advice, it all makes sense. Although I do already supplement myself with natural food grade supplements , there are a few that you mentioned that are missing from my diet. I will seek to replenish those. Thanks so much, I appreciate you taking the time and putting forth an effort to help me. Bless you! I will let you know what happens..........Gayle
I know what you mean its depressing when girls lose there hair i've been losing mine ever since i miscarried in 2009 im always self concious of my hair now & always trying to get it to look nice but it wont =( if anything has worked for your hair loss please let me know as mine is getting worse day by day & its starting to really effect me =(
Hi Cloe, just got your post today. I know exactly how you feel about the hair loss, it has caused me EXTREME anxiety! What a horrible thing to happen to a woman! As you probably read, I got a response from a doctor on the hair loss forum. I am on methadone ( coming off it , I have been tapering for 2 years now and am at 18mgs) That doctor said that my hair should grow back after I am off the evil methadone, I sure hope so, that is my only hope because I have been to my doctor about it and he found I was low in iron and told me that if I supplemented it with iron it would grow back, unfortuneately that was not the case, I struggle daily with my hair and like you said , it is hard to get it to look nice. I even bought myself a wig! It looks great but it doesn't feel good wearing it, it is uncomfortable but good to have around if I want to go out for dinner, or don't have time to wash and curl it. I will keep in touch with you to let you know if I have found anything that works. Oh by the way, they say that hair loss can be caused by taking any opiates, not just methadone. Are you on any medication? I have tried all sorts of supplements except Vitamin E and I am going to get some of that, trying to cover all basis, but hair loss is a difficult thing to treat, they just don't know how to treat it .Although I feel badly for you, it is still good to know that I am not the only one who is suffering from hair loss. It almost sounds like yours is a hormonal issue if you started losing it after a miscarriage, but who really knows huh? Like I said, I will keep in touch with you and just know that you are not alone. All the best, Gayle
Hello, You always need vitamins in your body. To have a healthy hair and healthy body you need vitamins. Nobody likes to drink vitamins! i ALWAYS DRINK MY vitamins every single day, I drink Bedoyecta B.
Hello I know exactly how you feel, when I had an operation I lost so much hair, even on my legs and arms.
My doctor told me that it was partly the anesthia, partly the shock to my body.
I did not care what it was I just wanted it fixed! :) I felt I had lost a part of myself and also lost self esteem as well as confidence in myself
I tried everything, vitamins, hair supplements, Nioxin. While it all helped a bit it was taking too long. A friend of mine had this product that she was throwing out so I took it and tried it and it worked. I was so very happy that she had decided she didn't want it. I don't think she tried it as the bottle was full. It is called Thymoskin hair gel and within a month or two I had little hairs growing. When I ran out and tried to order I found out it was very expensive. I was in shock however wanted my hair to continue to grow. So...I decided to buy it. It is the best and since then I have used it a couple of times when I had to have surgery and started losing my hair again. The place I got it from has clinical studies, it was invented in Germany for people going through chemo, It works on women 95% of the time, men...not as much I will site the research address here in case you are interested. Good luck to you, I can sympathize
Thank you for your question. It really hit home for me
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.